Latest & greatest articles for acetaminophen

The Trip Database is a leading resource to help health professionals find trustworthy answers to their clinical questions. Users can access the latest research evidence and guidance to answer their clinical questions. We have a large collection of systematic reviews, clinical guidelines, regulatory guidance, clinical trials and many other forms of evidence. If you wanted the latest trusted evidence on acetaminophen or other clinical topics then use Trip today.

This page lists the very latest high quality evidence on acetaminophen and also the most popular articles. Popularity measured by the number of times the articles have been clicked on by fellow users in the last twelve months.

What is Trip?

Trip is a clinical search engine designed to allow users to quickly and easily find and use high-quality research evidence to support their practice and/or care.

Trip has been online since 1997 and in that time has developed into the internet’s premier source of evidence-based content. Our motto is ‘Find evidence fast’ and this is something we aim to deliver for every single search.

As well as research evidence we also allow clinicians to search across other content types including images, videos, patient information leaflets, educational courses and news.

For further information on Trip click on any of the questions/sections on the left-hand side of this page. But if you still have questions please contact us via jon.brassey@tripdatabase.com

Top results for acetaminophen

1. Paracetamol: widely used and largely ineffective

Paracetamol: widely used and largely ineffective Paracetamol: widely used and largely ineffective - Evidently Cochrane Search and hit Go By August 12, 2016 // In this guest blog, Andrew Moore, who has authored over 200 systematic reviews, many on pain, lifts the lid on paracetamol. Effective and safe? We are challenged to think again… People with pain have some very simple demands. They want the pain gone, and they want it gone now. A successful result is one where the pain is reduced by half (...) or more, or where they have no or only mild pain. That result delivers not just on pain, but also improves sleep, depression, quality of life, work, and the ability to get on with life. Paracetamol – the ‘go-to’ painkiller but largely ineffective For many years paracetamol has been the ‘go-to’ medicine for all sorts of acute and chronic pain conditions. NICE recommends it for back pain and osteoarthritis, and paracetamol or paracetamol/opioid combinations are among the most common medicines

2016 Evidently Cochrane

2. Mind the gap on acetaminophen/fevers pathophysiology and patient outcomes

reduction. S: And that’s about half a degree Fahrenheit. Jefferies S, et al. “Randomized controlled trial of the effect of regular paracetamol on influenza infection.” Respirology (2016) 21, 470-477.[LS2] Young P, et al. “Acetaminophen for fever in critically ill patients with suspected infectin.” NEJM Dec 3 2015. Greenberg RS, Chen H, Hasday JD. “Acetaminophen has limited antipyretic activity in criticall ill patients.” J Crit Care. 2010 June ; 25(2): 363e1-363e7. J: Thanks… But that can be a bit (...) of the antipyretic effect of intravenous paracetamol in patients admitted to hospital with infection”. It looked specifically at this. Tsaganos et al. “ibid” Br J Clin Pharacol. 2017 Apr;83(4)742-750. S: I quickly wanna highlight that this was using intravenous acetaminophen J: Grumble grumble (yeah we don’t have to include this) S: And it was a fairly small 80 person trial, but otherwise it’s pretty applicable. J: They looked at people over the age of 18, with new fevers over 38.5 degC S: That’s 101.3 deg F J

2019 Clinical Correlations

3. 400 mg Ibuprofen/1000 mg Acetaminophen (Paracetamol) Is Suggested Effective Dosage for Ibuprofen/Acetaminophen Combination Therapy in Postoperative Pain Reduction

400 mg Ibuprofen/1000 mg Acetaminophen (Paracetamol) Is Suggested Effective Dosage for Ibuprofen/Acetaminophen Combination Therapy in Postoperative Pain Reduction UTCAT2994, Found CAT view, CRITICALLY APPRAISED TOPICs University: | | ORAL HEALTH EVIDENCE-BASED PRACTICE PROGRAM View the CAT / Title 400 mg Ibuprofen/1000 mg Acetaminophen (Paracetamol) Is Suggested Effective Dosage for Ibuprofen/Acetaminophen Combination Therapy in Postoperative Pain Reduction Clinical Question In patients (...) receiving acetaminophen (paracetamol) and ibuprofen combination therapy, what is the effective dosage to relieve postoperative pain? Clinical Bottom Line For patients with postoperative pain, 400 mg ibuprofen/1000 mg acetaminophen (paracetamol) is the suggested effective dosage for short-term pain management. Best Evidence (you may view more info by clicking on the PubMed ID link) PubMed ID Author / Year Patient Group Study type (level of evidence) #1) Mehlisch/2010 234 patients post extraction

2016 UTHSCSA Dental School CAT Library

4. Efficacy and safety of paracetamol and ibuprofen use for treatment of pain or fever in children under 2 years of age: protocol for a systematic review and meta-analysis

Efficacy and safety of paracetamol and ibuprofen use for treatment of pain or fever in children under 2 years of age: protocol for a systematic review and meta-analysis Print | PDF PROSPERO This information has been provided by the named contact for this review. CRD has accepted this information in good faith and registered the review in PROSPERO. CRD bears no responsibility or liability for the content of this registration record, any associated files or external websites. Email salutation

2019 PROSPERO

5. Paracetamol plus ibuprofen reduced fever in young children faster than paracetamol alone but not ibuprofen alone

. Patients: 156 children 6 months to 6 years of age (mean age 2 y, 56% boys) who had an axillary temperature of 37.8°C to 41°C and could be managed at home. Exclusion criteria included dehydration and chronic neurological disease. Interventions: paracetamol (PCM) (acetaminophen), 15 mg/kg (every 4–6 h, maximum 4 doses/d), plus ibuprofen (IBF), 10 mg/kg (every 6–8 h, maximum 3 doses/d) (n = 52); PCM alone (n = 52); or IBF alone (n = 52) for ⩽48 hours. … Request Permissions If you wish to reuse any or all (...) Paracetamol plus ibuprofen reduced fever in young children faster than paracetamol alone but not ibuprofen alone Paracetamol plus ibuprofen reduced fever in young children faster than paracetamol alone but not ibuprofen alone | BMJ Evidence-Based Medicine We use cookies to improve our service and to tailor our content and advertising to you. You can manage your cookie settings via your browser at any time. To learn more about how we use cookies, please see our . Log in using your username

2009 Evidence-Based Medicine

6. Treating fever in children: paracetamol or ibuprofen? Full Text available with Trip Pro

' or 'pyrexia' or ' temperature') and ('paracetamol' or 'acetaminophen') and 'ibuprofen'. Textbooks and reference lists were also searched. Study selection Study designs of evaluations included in the review Studies that reported sufficient statistics to allow the calculation of effect size were eligible. The included studies were randomised controlled trials (RCTs), including double-blind RCTs, and controlled trials in which it was unclear whether they were randomised or not. Specific interventions (...) Treating fever in children: paracetamol or ibuprofen? Treating fever in children: paracetamol or ibuprofen? Treating fever in children: paracetamol or ibuprofen? Purssell E Authors' objectives To compare the effectiveness of paracetamol and ibuprofen as antipyretic medications for children. Searching MEDLINE, EMBASE, CINAHL and the Royal College of Nursing database were searched from 1970. The keywords used were ('children' or 'infants' or 'paediatric' or 'pediatric') and ('fever' or 'febrile

2002 DARE.

7. Does Combination Treatment With Ibuprofen and Acetaminophen Improve Fever Control?

Does Combination Treatment With Ibuprofen and Acetaminophen Improve Fever Control? SystematicReviewSnapshot TAKE-HOME MESSAGE Combination treatment with ibuprofen and acetaminophen is bene?cial over either agent alone for sustained fever reduction in children older than 6 months. METHODS DATA SOURCES The author searched MEDLINE (1948 to May 2011) and EMBASE (1980 to May 2011). Additional hand searches of references from the UK National Institute for Health and Clinical Excellence guidelines (...) Standards of Re- porting Trials (CONSORT) crite- ria to score the quality of the included trials and abstract the data. Does Combination Treatment With Ibuprofen and Acetaminophen Improve Fever Control? EBEM Commentator Rohith R. Malya, MD, MSc Department of Emergency Medicine University of Texas at Houston Houston, TX Results Seventrialswereretrievedandallmet the inclusion criteria and most of the itemsontheCONSORTchecklist.Dif- ferences in dosing interval limited di- rect comparison between any 2

2013 Annals of Emergency Medicine Systematic Review Snapshots

8. Acetaminophen

of this page. But if you still have questions please contact us via jon.brassey@tripdatabase.com Top results for acetaminophen 1. Paracetamol ( acetaminophen ) for patent ductus arteriosus in preterm or low birth weight infants. BACKGROUND: In preterm newborns, the ductus arteriosus frequently fails to close and the infants require medical or surgical closure of the patent ductus arteriosus (PDA). A PDA can be treated surgically; or medically with one of two prostaglandin inhibitors, indomethacin (...) of an echocardiographically diagnosed PDA in preterm or low birth weight infants. SEARCH METHODS: We used the standard search strategy 2018 2. 400 mg Ibuprofen/1000 mg Acetaminophen ( Paracetamol ) Is Suggested Effective Dosage for Ibuprofen/ Acetaminophen Combination Therapy in Postoperative Pain Reduction UTCAT2994, Found CAT view, CRITICALLY APPRAISED TOPICs University: | | ORAL HEALTH EVIDENCE-BASED PRACTICE PROGRAM View the CAT / Title 400 mg Ibuprofen/1000 mg Acetaminophen ( Paracetamol ) Is Suggested Effective

2018 Trip Latest and Greatest

9. Acetaminophen (Paracetamol) is the short-term drug of choice for orthodontic pain

Acetaminophen (Paracetamol) is the short-term drug of choice for orthodontic pain UTCAT3387, Found CAT view, CRITICALLY APPRAISED TOPICs University: | | ORAL HEALTH EVIDENCE-BASED PRACTICE PROGRAM View the CAT / Title Acetaminophen (Paracetamol) is the short-term drug of choice for orthodontic pain. Clinical Question In patients experiencing pain from orthodontic tooth movement, what is the drug of choice to relieve pain without the inhibition of orthodontic tooth movement? Clinical Bottom Line (...) effects on orthodontic tooth movement (OTM). Celecoxib inhibited OTM with 2-3 week use (p=0.03). Acetaminophen did not inhibit OTM except with use >1 month (p=0.004), while aspirin was found to inhibit orthodontic tooth movement (p=0.0008). #2) Correa et al/2017 Male Wistar Rats Systematic review of randomized trials Key results In the six studies subject to qualitative analysis, Paracetamol (Acetaminophen) did not interfere with orthodontic tooth movement. All of the other drugs tested, including

2019 UTHSCSA Dental School CAT Library

10. Randomized comparative trial of efficacy of paracetamol, ibuprofen and paracetamol-ibuprofen combination for treatment of febrile children. Full Text available with Trip Pro

Randomized comparative trial of efficacy of paracetamol, ibuprofen and paracetamol-ibuprofen combination for treatment of febrile children. Paracetamol and ibuprofen are widely used for fever in children as monotherapy and as combined therapy. None of the treatments is proven clearly superior to others. Hence, the study was planned to compare the efficacy of paracetamol, ibuprofen and paracetamol-ibuprofen combination for treatment of febrile children.This was an investigator blind, randomized (...) , comparative, parallel clinical trial conducted in 99 febrile children, 6 months to 12 years of age, allocated to three groups. First group received paracetamol 15 mg/kg, second group received ibuprofen 10 mg/kg and third group received both paracetamol and ibuprofen, all as a single dose by the oral route. Patients were followed-up at intervals of 1, 2, 3 and 4 h post dose by tympanic thermometry.Mean tympanic temperature after 4 h of drug administration was significantly lower in the combination group

2014 Perspectives in clinical research Controlled trial quality: uncertain

11. Systematic review with meta analysis: In newborns, oral or rectal paracetamol fails to reduce procedural pain, whereas intravenous paracetamol reduces morphine requirements after major surgery

fails to reduce procedural pain, whereas intravenous paracetamol reduces morphine requirements after major surgery Article Text Therapeutics/Prevention Systematic review with meta analysis In newborns, oral or rectal paracetamol fails to reduce procedural pain, whereas intravenous paracetamol reduces morphine requirements after major surgery Christoph Bührer Statistics from Altmetric.com Commentary on: Ohlsson A , Shah PS . Paracetamol (acetaminophen) for prevention or treatment of pain in newborns (...) Systematic review with meta analysis: In newborns, oral or rectal paracetamol fails to reduce procedural pain, whereas intravenous paracetamol reduces morphine requirements after major surgery In newborns, oral or rectal paracetamol fails to reduce procedural pain, whereas intravenous paracetamol reduces morphine requirements after major surgery | BMJ Evidence-Based Medicine We use cookies to improve our service and to tailor our content and advertising to you. You can manage your cookie

2016 Evidence-Based Medicine

12. Paracetamol overdose

. The definition of hepatotoxicity after paracetamol overdose is a serum AST concentration at least 1000 IU/L. Paracetamol is known as acetaminophen in some countries. History and exam attempted self-harm repeated non-prescription analgesic use for pain relief asymptomatic presentation nausea, vomiting, or abdominal pain right upper quadrant pain and tenderness jaundice confusion, decreased consciousness level, and/or asterixis history of self-harm history of frequent or repeated use of medications for pain (...) Paracetamol overdose Paracetamol overdose - Symptoms, diagnosis and treatment | BMJ Best Practice You'll need a subscription to access all of BMJ Best Practice Search  Paracetamol overdose Last reviewed: February 2019 Last updated: September 2018 Summary Overdose may occur after an acute single ingestion of a large amount of paracetamol or paracetamol-containing medication, or repeated ingestion of an amount exceeding recommended dosage. Patients are often asymptomatic or have only mild

2018 BMJ Best Practice

13. AcetaMINophen for Back Osteoarthritis Pain: Is the effect in the name?

AcetaMINophen for Back Osteoarthritis Pain: Is the effect in the name? Tools for Practice is proudly sponsored by the Alberta College of Family Physicians (ACFP). ACFP is a provincial, professional voluntary organization, representing more than 4,400 family physicians, family medicine residents, and medical students in Alberta. Established over sixty years ago, the ACFP strives for excellence in family practice through advocacy, continuing medical education and primary care research (...) . www.acfp.ca September 26, 2016 AcetaMINophen for Back and Osteoarthritis Pain: Is the effect in the name? Clinical Question: Is acetaminophen effective for the management of back pain or osteoarthritis? Bottom Line: Acetaminophen is not efficacious for back pain, and provides no clinically meaningful impact on osteoarthritis. There are many other better interventions for these conditions like: short-term oral NSAIDs for back pain; topical NSAIDs or intra-articular steroids for osteoarthritis; and exercise

2016 Tools for Practice

14. What is the evidence to support the use of IV paracetamol for the short-term treatment of moderate to severe pain in adults?

What is the evidence to support the use of IV paracetamol for the short-term treatment of moderate to severe pain in adults? application/vnd.openxmlformats-officedocument.wordprocessingml.document

2017 Specialist Pharmacy Services

15. Alternating Acetaminophen and Ibuprofen versus Monotherapies in Improvements of Distress and Reducing Refractory Fever in Febrile Children: A Randomized Controlled Trial. (Abstract)

Alternating Acetaminophen and Ibuprofen versus Monotherapies in Improvements of Distress and Reducing Refractory Fever in Febrile Children: A Randomized Controlled Trial. No evidence can be found in the medical literature about the efficacy of alternating acetaminophen and ibuprofen treatment in children with refractory fever.Our objective was to assess the effect of alternating acetaminophen and ibuprofen therapy on distress and refractory fever compared with acetaminophen or ibuprofen (...) as monotherapy in febrile children.A total of 474 febrile children with axillary temperature ≥38.5 °C and fever history ≤3 days in a tertiary hospital were randomly assigned to receive either (1) alternating acetaminophen and ibuprofen (acetaminophen 10 mg/kg per dose with shortest interval of 4 h and ibuprofen 10 mg/kg per dose with shortest interval of 6 h and the shortest interval between acetaminophen and ibuprofen ≥2 h; n = 158), (2) acetaminophen monotherapy (10 mg/kg per dose with shortest interval

2017 Paediatric Drugs Controlled trial quality: predicted high

16. Alcoholic liver disease: Is acetaminophen safe?

Alcoholic liver disease: Is acetaminophen safe? Alcoholic liver disease: Is acetaminophen safe? Toggle navigation Shared more. Cited more. Safe forever. Toggle navigation View Item JavaScript is disabled for your browser. Some features of this site may not work without it. Search MOspace This Collection Browse Statistics Alcoholic liver disease: Is acetaminophen safe? View/ Open Date 2007-08 Format Metadata Abstract Yes—acetaminophen is a safe and effective analgesic that can be appropriately (...) used for adult patients with stable chronic alcoholic liver disease for at least a short period of time (studies have been limited to a maximum of 48-72 hours), up to the maximum recommended dosage of 4 g daily (strength of recommendation: A, based on 2 RCTs and other studies). There are little data to guide longer-term use of acetaminophen in this situation. URI Part of Citation Journal of Family Practice, 56(8) 2007: 673-674. Rights OpenAccess. This work is licensed under a Creative Commons

2019 Clinical Inquiries

17. Revisiting established medicines: an overview of systematic reviews about ibuprofen and paracetamol for treating pain in children. Full Text available with Trip Pro

Revisiting established medicines: an overview of systematic reviews about ibuprofen and paracetamol for treating pain in children. We explored how systematic reviews evaluated paracetamol and ibuprofen for treating pain in children, as these two nonopioid analgesics are well-established medicines included in most national essential medicines lists.We carried out an overview of systematic reviews (SRs) of randomized controlled trials (RCTs) of interventions (PROSPERO registration: 42016045367 (...) ). We searched MEDLINE, EMBASE, Cochrane Database of Systematic Reviews (CDSR) and Database of Reviews of Effects (DARE) up to August 23, 2017. We used AMSTAR checklist to analyze methodological quality of included SRs.We found 17 SRs with 72 unique RCTs; the majority of those trials included under 100 children. Positive conclusive evidence was found in only one SR, regarding safety of paracetamol. Conclusions of other SRs for efficacy and safety of ibuprofen and paracetamol were inconclusive

2019 European Journal of Pain

18. Prophylactic administration of acetaminophen in childhood vaccination is still not recommended

Prophylactic administration of acetaminophen in childhood vaccination is still not recommended Prophylactic administration of acetaminophen in childhood vaccination is still not recommended - Evidencias en pediatría Searching, please wait Show menu Library Management You did not add any article to your library yet. | Search Evidence-Based decision making Evidence-Based decision making Show menu Library Management You did not add any article to your library yet. × User Password Log in × Reset (...) password If you need to reset your password please enter your email and click the Send button. You will receive an email to complete the process. Email Send × Library Management × September 2017. Volume 13. Number 3 Prophylactic administration of acetaminophen in childhood vaccination is still not recommended Rating: 0 (0 Votes) Reviewers: , . | Newsletter Free Subscription Regularly recieve most recent articles by e-mail Subscribe × Newsletter subscription: Email Confirm email I accept the journal’s

2017 Evidencias en Pediatría

19. Effect of Intravenous Acetaminophen vs Placebo Combined With Propofol or Dexmedetomidine on Postoperative Delirium Among Older Patients Following Cardiac Surgery: The DEXACET Randomized Clinical Trial. Full Text available with Trip Pro

Effect of Intravenous Acetaminophen vs Placebo Combined With Propofol or Dexmedetomidine on Postoperative Delirium Among Older Patients Following Cardiac Surgery: The DEXACET Randomized Clinical Trial. Postoperative delirium is common following cardiac surgery and may be affected by choice of analgesic and sedative.To evaluate the effect of postoperative intravenous (IV) acetaminophen (paracetamol) vs placebo combined with IV propofol vs dexmedetomidine on postoperative delirium among older (...) patients undergoing cardiac surgery.Randomized, placebo-controlled, factorial clinical trial among 120 patients aged 60 years or older undergoing on-pump coronary artery bypass graft (CABG) surgery or combined CABG/valve surgeries at a US center. Enrollment was September 2015 to April 2018, with follow-up ending in April 2019.Patients were randomized to 1 of 4 groups receiving postoperative analgesia with IV acetaminophen or placebo every 6 hours for 48 hours and postoperative sedation

2019 JAMA Controlled trial quality: predicted high

20. Ibuprofen, Acetaminophen and Dipyrone to Fever Control in Children

Ibuprofen, Acetaminophen and Dipyrone to Fever Control in Children Ibuprofen, Acetaminophen and Dipyrone to Fever Control in Children - Full Text View - ClinicalTrials.gov Hide glossary Glossary Study record managers: refer to the if submitting registration or results information. Search for terms x × Study Record Detail Saved Studies Save this study Warning You have reached the maximum number of saved studies (100). Please remove one or more studies before adding more. Ibuprofen, Acetaminophen (...) Farmaceutica Ltd. Study Details Study Description Go to Brief Summary: The purpose of this study was to compare the efficacy and tolerability of acetaminophen, dipyrone and ibuprofen to fever control in children. For the efficacy asses were compared: the time to start the action; the action duration; the difference between the basal temperature and the lower temperature in the study period. For the tolerability asses all adverse events were recorded, as well as your intensity and the relation

2011 Clinical Trials